Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 18, 2026, 9:39 PM CST for 7 counties in Kansas. It took effect at Feb 19, 2026, 9:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 9:39 PM CST (03:39 UTC)
- In effect from
- Feb 19, 2026, 9:00 AM CST
- Expired
- Feb 19, 2026, 3:57 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3299 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS83 KDDC 190339 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 939 PM CST Wed Feb 18 2026 ...Elevated to Critical Wildfire Danger Thursday... KSZ084>090-200200- /O.NEW.KDDC.FW.W.0006.260219T1500Z-260220T0200Z/ Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 939 PM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 8 PM CST Thursday. * AFFECTED AREA...Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 9 AM to 8 PM CST Thursday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any ignitions may result in rapid wildfire development, or ongoing fires or burn scars may rekindle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
169 WWUS83 KDDC 192157 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 357 PM CST Thu Feb 19 2026 KSZ084>090-192300- /O.CAN.KDDC.FW.W.0006.000000T0000Z-260220T0200Z/ Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 357 PM CST Thu Feb 19 2026 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has cancelled the Red Flag Warning. Conditions across southwest KS have failed to reach Red Flag Warning criteria. With the sun beginning to go down, relative humidity will be increasing, and therefore the warning is being cancelled. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 18, 4:42 PM CST, 4 hours 57 minutes earlier. Its key messages:
- Strong southwest winds today sustained in the 15-25 mph range gusting to 35-40 mph.
- Strong cold front early tomorrow will knock temperatures down to near normal for the next several days.
- Precipitation chances still exist Friday night/early Saturday associated with a weak cold front.
Area forecast discussion, Feb 18, 4:42 PM CST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 442 PM CST Wed Feb 18 2026 ...Updated Aviation... .KEY MESSAGES... - Strong southwest winds today sustained in the 15-25 mph range gusting to 35-40 mph. - Strong cold front early tomorrow will knock temperatures down to near normal for the next several days. - Precipitation chances still exist Friday night/early Saturday associated with a weak cold front. && .DISCUSSION... Issued at 1135 AM CST Wed Feb 18 2026 Late morning water vapor satellite imagery and RAP upper air analysis reveal broad longwave troughing is in place over the western CONUS, with a few shortwave troughs embedded within the flow over the central Rockies and Great Basin. At the surface, lee cyclogenesis is underway across eastern CO and adjacent areas in response to the upstream trough. As the pressure gradient tightens throughout the day over the central plains, strong southwesterly winds will materialize, although much weaker than yesterday, sustained in the 15-25 mph range gusting to 35-40 mph. These strong downsloping winds along with mostly clear skies will foster unseasonably warm temperatures today with afternoon highs in the upper 60s and low 70s. Overnight, winds will stay elevated as the surface low passes to our north, allowing Thursday morning temperatures to stay in the 30s to low 40s. Thursday morning, short range guidance indicates a strong cold front will pass through southwest KS behind the surface low, with strong northwesterly winds in its wake drawing much cooler air into the central plains. As a result, temperatures tomorrow will be much closer to normal with afternoon highs in the mid 40s near I-70 to the low/mid 50s near the KS/OK border. Unfortunately, this will be a dry cold front as NBM probability of QPF greater than 0.01" is less than 15% for all zones. Friday through the end of the period, medium range ensembles agree broad upper level troughing will gradually be replaced by ridging over the western CONUS by early Sunday. Another cold frontal passage Friday night/early Saturday will keep temperatures near normal through much of the long term, but the approaching ridge will induce a warming trend starting early next work week. Precipitation chances have dipped a bit compared to this time yesterday, but probability of QPF greater than 0.01" is still in the 30-50% range for roughly the northern half of our CWA associated with the aforementioned cold front Friday night/early Saturday. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 442 PM CST Wed Feb 18 2026 VFR will continue through this TAF period, with again wind direction and magnitude impacting aviation operations. Cirrus currently in place will decrease, with SKC prevailing Thursday. The exception to this is a period of wraparound midlevel clouds at HYS after 18z Thu. Surface low in NW KS at 06z Thu, will move to eastern KS by 12z Thu, which will bring an increase in SW winds overnight. After 15z Thu, a rapid increase in NW winds is expected at all airports, gusting 35-37 kts. && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CST /7 PM MST/ this evening for KSZ043>045-061>064-074>080-084>089. && DISCUSSION...Springer AVIATION...Turner
Hazardous weather outlook, Feb 18, 3:17 AM CST, 18 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 317 AM CST Wed Feb 18 2026 KSZ030-031-043>046-061>066-074>081-084>090-190930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 317 AM CST Wed Feb 18 2026 /217 AM MST Wed Feb 18 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Red Flag Warning has been issued for all of southwest Kansas, starting this afternoon through tomorrow night. Most likely timeframe will be 12pm to 12 am. Expect southwest winds gusting 35-45 mph with low relative humidity values of 15 to 20%. Temperatures will also be unseasonably warm with highs generally in the mid 60s. Winds will start to die down around midnight tomorrow night, as well as temperatures dipping into the 30s. A lot like yesterday any ignition will have potential for becoming a wildfire quickly, spread rapidly, and exhibit extreme fire behavior. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Some snow accumulations are possible Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.